Heavy Rain, Ouray
- When
- August 5, 1:30 PM MST to 2:30 PM MST
- Where
- Ouray County, Ridgway
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.156, -107.769 (the zone’s center; the record gives no point)
Runoff from heavy rain producing thunderstorms resulted in localized flooding of streets.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Runoff from heavy rain producing thunderstorms resulted in localized flooding of streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 5, 2:28 AM MST, 11 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 AM MDT FRI AUG 5 2005 .SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... BAND OF LIGHT SHOWERS CONTINUES TO DEVELOP EARLY THIS MORNING IN WEAK AXIS OF INSTABILITY STRETCHING FROM MOAB UTAH EAST TO DELTA. THE 00Z NAM-12 RUN PICKED UP ON THIS NICELY AND INDICATES ACTIVITY WILL LINGER THROUGH MID-MORNING BEFORE DISSIPATING. HAVE INCREASED POPS FOR THE MORNING HOURS OVER THE CENTRAL ZONES TO ACCOUNT FOR THIS ACTIVITY. ACTUAL BOUNDARY ASSOCIATED WITH MID LEVEL DEFORMATION ZONE...WHICH WILL REMAIN NEARLY STATIONARY TODAY... BEFORE SAGGING SWD ON SATURDAY. THIS WILL PROVIDE A SHARP BOUNDARY BETWEEN THE RAIN/NO RAIN LINE WITH THE TAVAPUTS BEING THE DIVIDING LINE TODAY...WITH A SLIGHT SHIFT SOUTH EXPECTED ON SATURDAY. AREAS NORTH OF THE BOUNDARY WILL SEE MUCH DRIER CONDITIONS WITH ONLY ISOLATED STORMS AT BEST. DEEPER MOISTURE AND INSTABILITY OVER THE SOUTHERN ZONES WILL LEAD TO MORE ACTIVE CONDITIONS TODAY AND AGAIN ON SATURDAY. STILL PLENTY OF MOISTURE FOR THE STORMS TO WORK WITH...AND MORE HEAVY RAIN PRODUCING STORMS ARE A GOOD BET. STILL NOT ANTICIPATING WIDESPREAD PROBLEMS...SO NO WATCHES NEEDED ATTM. ACTIVITY DIMINISHES DURING THE OVERNIGHT HOURS...ALTHOUGH A FEW LIGHT SHOWERS WL REMAIN POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. LITTLE CHANGE IN TEMPS THROUGH THE SHORT-TERM WITH READINGS RUNNING NEAR TO SLIGHTLY BELOW SEASONAL NORMS. .LONG TERM (SUNDAY THROUGH THURSDAY)...DRIER NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA AS UPPER HIGH STAYS CENTERED OVER THE GREAT BASIN THROUGH MONDAY. A TROUGH OVER THE PACNW WILL FLATTEN THIS RIDGE MONDAY NIGHT THROUGH TUESDAY NIGHT...FORCING THE HIGH CENTER TO MOVE SOUTH AND EAST. ON THE BACK SIDE OF THIS RIDGE...THE MONSOONAL FLOW REESTABLISHES ITSELF OVER THE AREA BY WEDNESDAY. TEMPS SHOULD BE WARMER SUNDAY THROUGH TUESDAY...THEN INCREASING CLOUDS AND PRECIP WED AND THU OUGHT TO USHER IN SLIGHTLY COOLER HIGHS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/CJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT FRI AUG 5 2005 COZ001>014-017>023-UTZ022>025-027>029-061145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER. JDC
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471556.